MAUDE Adverse Event Report: Cochlear Ltd Cochlear¿ Nucleus® Nexa® cochlear implant with Contour Advance® electrode; Cochlear¿ Nucleus® Nexa® System

Cochlear Ltd Cochlear¿ Nucleus® Nexa® cochlear implant with Contour Advance® electrode; Cochlear¿ Nucleus® Nexa® System
Model Number CI1012
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Fluid Discharge (2686); Middle Ear Inflammation (4816)
Type of Reportable Event Serious Injury
Event or Problem Description
Per the clinic, the patient experienced a diffuse middle ear inflammation with cholesteatoma in the mesotympanum and fluid (otorrhea) around the implant body and electrode.Subsequently, the device was explanted on (b)(6)2026.There are no plans to reimplant the patient with a new device as of the date of this report.

Brand Name
Cochlear¿ Nucleus® Nexa® cochlear implant with Contour Advance® electrode
Common Device Name
Cochlear¿ Nucleus® Nexa® System
Manufacturer (Section D)
Cochlear Ltd
1 university avenue
macquarie university, nsw 2109
AS  2109
MDR Report Key50079672
Report Number6000034-2026-02723
Device Sequence Number10320802
Product Code MCM
UDI-Device Identifier09321502069847
UDI-Public(01)09321502069847(11)250728(17)270727
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Importer
Type of Report Initial
Report Date (Section B) 07/30/2026
Report Date (Section F) 07/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberCI1012
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/12/2026
Event Location Hospital
Date Report to Manufacturer07/12/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/30/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Date Report Sent to FDA07/30/2026